Alert archive / Maine / Gale Warnings in 2012
Gale Warning 9, NWS Gray, ME
NWS Gray, ME issued this gale warning at Feb 29, 2012, 4:04 AM EST. It took effect at Mar 1, 2012, 12:00 AM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2012, 4:04 AM EST (09:04 UTC)
- In effect from
- Mar 1, 2012, 12:00 AM EST
- Expired
- Mar 1, 2012, 11:46 PM EST
- In force
- 24 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
684 WHUS71 KGYX 290904 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 404 AM EST WED FEB 29 2012 ...WINDS AND SEAS WILL REACH SMALL CRAFT ADVISORY LEVELS OVER THE BAYS WITH GALE FORCE WINDS DEVELOPING OVER THE OPEN WATERS BY MIDNIGHT TONIGHT THEN CONTINUE THROUGH THURSDAY EVENING... .A FRONTAL SYSTEM WILL STALL SOUTH OF NEW ENGLAND AS LOW PRESSURE TRACKS EAST ACROSS THE BOUNDARY. HIGH PRESSURE WILL BE ANCHORED OVER THE MARITIMES. INCREASE NORTHEAST WINDS BETWEEN THESE TWO SYSTEMS SHOULD REACH GALE FORCE OVER THE OPEN WATERS WITH GUSTS UP TO 40 KNOTS WHILE SMALL CRAFT ADVISORY WINDS AND SEAS DEVELOP OVER THE BAYS. ANZ150-152-154-010000- /O.NEW.KGYX.GL.W.0009.120301T0500Z-120302T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 404 AM EST WED FEB 29 2012 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST THURSDAY. * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS BUILDING TO 7 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-010000- /O.NEW.KGYX.SC.Y.0025.120301T0500Z-120302T0000Z/ PENOBSCOT BAY-CASCO BAY- 404 AM EST WED FEB 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST THURSDAY. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS BUILDING TO 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
873 WHUS71 KGYX 292030 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 330 PM EST WED FEB 29 2012 ...WINDS AND SEAS WILL REACH SMALL CRAFT ADVISORY LEVELS OVER THE BAYS WITH GALE FORCE WINDS DEVELOPING OVER THE OPEN WATERS BY MIDNIGHT TONIGHT THEN CONTINUE THROUGH THURSDAY EVENING... .A FRONTAL SYSTEM WILL STALL SOUTH OF NEW ENGLAND AS LOW PRESSURE TRACKS EAST ACROSS THE BOUNDARY. HIGH PRESSURE WILL BE ANCHORED OVER THE MARITIMES. INCREASE NORTHEAST WINDS BETWEEN THESE TWO SYSTEMS SHOULD REACH GALE FORCE OVER THE OPEN WATERS WITH GUSTS UP TO 40 KNOTS WHILE SMALL CRAFT ADVISORY WINDS AND SEAS DEVELOP OVER THE BAYS. ANZ150-152-154-011130- /O.CON.KGYX.GL.W.0009.120301T0500Z-120302T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 330 PM EST WED FEB 29 2012 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST THURSDAY... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-011130- /O.CON.KGYX.SC.Y.0025.120301T0500Z-120302T0000Z/ PENOBSCOT BAY-CASCO BAY- 330 PM EST WED FEB 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
520 WHUS71 KGYX 010827 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 327 AM EST THU MAR 1 2012 ...WINDS AND SEAS WILL CONTINUE AT SMALL CRAFT ADVISORY LEVELS OVER THE BAYS WITH GALE FORCE WINDS WILL CONTINUE OVER THE OPEN WATERS THROUGH LATE TONIGHT... .A FRONTAL SYSTEM WILL REMAIN STALLED SOUTH OF NEW ENGLAND AS LOW PRESSURE TRACKS EAST ACROSS THE BOUNDARY TODAY. HIGH PRESSURE WILL BE ANCHORED OVER THE MARITIMES. STRONG NORTHEAST OR EAST WINDS BETWEEN THESE TWO SYSTEMS SHOULD CONTINUE AT GALE FORCE OVER THE OPEN WATERS WITH GUSTS UP TO 40 KNOTS WHILE SMALL CRAFT ADVISORY WINDS AND SEAS CONTINUE OVER THE BAYS. THESE WEATHER SYSTEMS MOVE SLOWLY TO THE EAST TONIGHT ALLOWING WINDS TO SLOWLY EASE UP LATE TONIGHT. ANZ150-152-154-012330- /O.EXT.KGYX.GL.W.0009.000000T0000Z-120302T0700Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 327 AM EST THU MAR 1 2012 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM EST FRIDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-012330- /O.EXT.KGYX.SC.Y.0025.000000T0000Z-120302T0700Z/ PENOBSCOT BAY-CASCO BAY- 327 AM EST THU MAR 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EST FRIDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
024 WHUS71 KGYX 012016 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 316 PM EST THU MAR 1 2012 ...WINDS AND SEAS WILL CONTINUE AT SMALL CRAFT ADVISORY LEVELS OVER THE BAYS WITH GALE FORCE WINDS WILL CONTINUE OVER THE OPEN WATERS THROUGH LATE TONIGHT... .A FRONTAL SYSTEM WILL REMAIN STALLED SOUTH OF NEW ENGLAND AS LOW PRESSURE TRACKS EAST ACROSS THE BOUNDARY TODAY. HIGH PRESSURE WILL BE ANCHORED OVER THE MARITIMES. STRONG NORTHEAST OR EAST WINDS BETWEEN THESE TWO SYSTEMS SHOULD CONTINUE AT GALE FORCE OVER THE OPEN WATERS WITH GUSTS UP TO 40 KNOTS WHILE SMALL CRAFT ADVISORY WINDS AND SEAS CONTINUE OVER THE BAYS. THESE WEATHER SYSTEMS MOVE SLOWLY TO THE EAST TONIGHT ALLOWING WINDS TO SLOWLY EASE UP LATE TONIGHT. ANZ150-152-154-020700- /O.CON.KGYX.GL.W.0009.000000T0000Z-120302T0700Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 316 PM EST THU MAR 1 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EST FRIDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-020700- /O.CON.KGYX.SC.Y.0025.000000T0000Z-120302T0700Z/ PENOBSCOT BAY-CASCO BAY- 316 PM EST THU MAR 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST FRIDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
567 WHUS71 KGYX 012018 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 318 PM EST THU MAR 1 2012 ...WINDS AND SEAS WILL CONTINUE AT SMALL CRAFT ADVISORY LEVELS OVER THE BAYS WITH GALE FORCE WINDS WILL CONTINUE OVER THE OPEN WATERS THROUGH LATE TONIGHT... .A FRONTAL SYSTEM WILL REMAIN STALLED SOUTH OF NEW ENGLAND AS LOW PRESSURE TRACKS EAST ACROSS THE BOUNDARY. HIGH PRESSURE WILL BE ANCHORED OVER THE MARITIMES. STRONG NORTHEAST OR EAST WINDS BETWEEN THESE TWO SYSTEMS SHOULD CONTINUE AT GALE FORCE OVER THE OPEN WATERS WITH GUSTS UP TO 40 KNOTS WHILE SMALL CRAFT ADVISORY WINDS AND SEAS CONTINUE OVER THE BAYS. THESE WEATHER SYSTEMS MOVE SLOWLY TO THE EAST TONIGHT ALLOWING WINDS TO SLOWLY EASE UP LATE TONIGHT. ANZ150-152-154-020700- /O.CON.KGYX.GL.W.0009.000000T0000Z-120302T0700Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 318 PM EST THU MAR 1 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EST FRIDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-020700- /O.CON.KGYX.SC.Y.0025.000000T0000Z-120302T0700Z/ PENOBSCOT BAY-CASCO BAY- 318 PM EST THU MAR 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST FRIDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
498 WHUS71 KGYX 020446 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1146 PM EST THU MAR 1 2012 ANZ150-152-154-021100- /O.CAN.KGYX.GL.W.0009.000000T0000Z-120302T0700Z/ /O.EXB.KGYX.SC.Y.0025.000000T0000Z-120302T1100Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1146 PM EST THU MAR 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 8 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-021100- /O.EXT.KGYX.SC.Y.0025.000000T0000Z-120302T1100Z/ PENOBSCOT BAY-CASCO BAY- 1146 PM EST THU MAR 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Feb 29, 4:02 AM EST, 2 minutes earlier.
Area forecast discussion, Feb 29, 4:02 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
402 AM EST WED FEB 29 2012
.SYNOPSIS...
HIGH PRESSURE OVER THE WATERS THIS MORNING WILL RETREAT INTO THE
MARITIMES THIS AFTERNOON. A WARM FRONT WILL STALL SOUTH OF
SOUTHERN NEW ENGLAND TONIGHT AND THURSDAY AS LOW PRES MOVES EAST
ALONG THE FRONT. THIS STORM SYSTEM THEN EXITS QUICKLY INTO THE
MARITIMES THURSDAY NIGHT WITH A RIDGE OF HIGH PRESSURE TO FOLLOW
FOR FRIDAY. A WARM FRONT WILL PUSH NORTH ACROSS THE REGION EARLY
SATURDAY, FOLLOWED BY A STRONG COLD FRONT LATE SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WILL UPGRADE THE WINTER STORM WATCH TO A WINTER STORM WARNING FOR
OUR SRN NH ZONES STARTING MID AFTERNOON AS SN SPREADS INTO THIS
AREA. THE HIGH OVER THE AREA THIS MORNING RETREATS INTO THE
MARITIMES THIS AFTERNOON. AS THE CENTER OF THE HIGH BECOMES
ESTABLISHED TO OUR NE IT WILL KEEP A N NE FLOW OF COLDER AIR
POURING S INTO THE FCST AREA. IT WILL ALSO TRY TO SPREAD LOWER DEW
POINTS SWD AS WELL WHICH WILL SLOW DOWN THE ONSET OF SN...MORE SO
OVER MORE NRN AND ERN ZONES.
LOW PRES OVER THE GREAT LAKES WILL HAVE A WRM FNT EXTENDING E OFF
THE MID ATLANTIC COAST. THE WRM FNT STALLS S OF NEW ENGLAND TDA AS
LOW PRES BEGINS TO FORM ALONG THIS BOUNDARY. THIS WILL SPREAD THE
SN NE INTO THE SRN AND WRN ZONES OF THE FCST AREA.
GENERALLY USED GFS40 AND A BLEND OF MAV/MET MOS FOR THE NEAR TERM
FCST. USED RFC QPF AS A STARTING POINT...BUT DID INCREASE AMOUNTS
SLIGHTLY. USED A 10 TO 1 SN TO RA RATIO TO CREATE SNOWFALL
AMOUNTS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
WILL UPGRADE THE WATCH TO A WINTER STORM WARNING FOR CENTRAL NH TO
SW MAINE AND REPLACE THE WATCH WITH A WINTER WX ADV FOR NRN NH TO
CENTRAL AND MID COAST MAINE. THESE HEADLINES WILL BEGIN AT 11 PM
AND CONT THRU THURSDAY. WILL LEAVE THE WATCH GOING FOR THURSDAY
OVER OUR NE ZONES WHERE STILL A LOT OF UNCERTAINTY ON SN AMOUNTS
WHICH MAY END UP ONLY REACHING ADVISORY CRITERIA...OR MAYBE EVEN
FALL SHORT OF THAT.
THE FNT REMAINS STALLED TO THE S OF NEW ENGLAND THRU THURSDAY AS
LOW PRES SLOWLY MOVES E ALONG THE BOUNDARY. THE UPR LVL CUTOFF
OPENS UP AND MOVES SLOWLY E INTO NEW ENGLAND ON THURSDAY HELPING
TO ENHANCE UVV AND PRCP AMOUNTS. PRCP SHOULD STAY AS SN DUE TO AIR
MASS STAYING CD AS INDICATED BY H8 AND H9 TEMPS AS WELL AS
1000-850 MB AND 700-850 MB THICKNESS VALUES.
THE ECMWF QPF AGREES WELL WITH THE NAM. THE GFS SHOWS A SECOND MAX
QPF AREA ACROSS THE N/MT AREAS WHICH APPEARS OVERDONE. WITHOUT
THIS SECONDARY MAX THE GFS QPF WOULD AGREE WITH THE OTHER MODELS
... SO WILL USE THE NAM/ECMWF SOLUTION...WHICH IS ALSO ABOVE RFC
QPF. THE SN AMOUNTS GENERATED FROM THIS QPF AT A 10 TO 1 RATIO
AGREES WELL WITH HPC SN AMOUNT FORECASTS.
SNOWFALL AMOUNTS...GIVING SN TOTALS FROM TDA THRU THURSDAY OF 6
TO 10 INCHES IN THE WARNING AREA ...WITH A MAX OF 10 TO 14 OVER
SRN MOST ROCKINGHAM COUNTY...AND GENERALLY 4 TO 6 OVER THE
ADVISORY AREA AND MAINLY 2 TO 4 OVER THE WATCH AREA. THE MORE NRN
AREAS MAY SEE MORE OF A FLUFF FACTOR TO THE SN MEANING AMOUNTS MAY
BE HIGHER THAN SHOWN HERE...ALSO SOME ADDITIONAL LGT SN AMOUNTS
THURSDAY EVENING COULD PUSH THESE TOTALS A LITTLE HIGHER.
GENERALLY USED GFS40 AND A BLEND OF MAV/MET MOS FOR THE SHORT TERM
FCST.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
ECMWF/GFS IN DECENT AGREEMENT FOR MUCH OF THE PERIOD ADDING
CONFIDENCE TO THIS PACKAGE. PRECIPITATION SHOULD TAPER THURSDAY EVENING
AS UPPER SUPPORT EXITS THE COAST. HIGH PRESSURE THEN BRIEFLY BUILDS
IN FROM THE NORTHEAST FOR FRIDAY. OVERRUNNING CLOUDS AND
PRECIPITATION ARRIVE FRIDAY NIGHT AS DEVELOPING LOW PRESSURE
TRACKS NORTHEAST ACROSS THE GREAT LAKES. WE'LL SEE A RATHER QUICK
TRANSITION FROM FROZEN TO LIQUID FOR MUCH OF THE AREA ON SATURDAY GIVEN
THE STRONG PUSH OF WARM AIR. THE RAIN WILL QUICKLY END SATURDAY
AFTERNOON AS THE COLD FRONT SWINGS ACROSS THE AREA AND EXITS THE
COAST. THERE COULD EVEN BE A FEW RUMBLES OF THUNDER A FEW
MOUNTAIN SNOW SHOWERS ARE LIKELY SATURDAY NIGHT IN UPSLOPE FLOW.
ANOTHER COLD FRONT WILL CROSS THE AREA ON SUNDAY...INTRODUCING
EVEN COLDER AIR TO THE REGION WITH SEVERAL DAYS OF BELOW NORMAL
TEMPERATURES TO BEGIN THE NEW WORK WEEK AS HIGH PRESSURE BUILDS
EAST FROM THE GREAT LAKES.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH THURSDAY/...VFR LOWERS TO IFR OR LIFR AS SN
SPREADS NE ACROSS THE FCST AREA THIS AFTERNOON INTO TNGT. IFR TO
LIFR CONTINUES THRU THURSDAY AS A FNT REMAINS STALLED TO OUR S
WITH LOW PRES TRACKING SLOWLY E ACROSS THIS BOUNDARY.
LONG TERM...
THU NIGHT...MVFR LIKELY IN SNOW. NE WIND GUSTS TO 25 KT VCNTY OF
KPSM AND KPWM.
FRI NIGHT - SAT...IFR LIKELY IN RAIN AND SNOW.
SE WIND GUSTS TO 30 KT VCNTY OF KPSM AND KPWM.
&&
.MARINE...
SHORT TERM /TODAY THROUGH THURSDAY/...WILL PUT UP A GALE WARNING
FOR THE OPEN WATERS FOR AFTER MIDNIGHT TNGT THRU 7 PM THURSDAY AS
NE WINDS AND GUSTS PICK UP WITH LOW PRES PASSING TO THE S. WILL
PUT UP AN SCA FOR THE SAME TIME FRAME FOR THE BAYS WHERE WINDS
WON'T BE QUITE AS STRONG DUE TO BEING MORE PROTECTED AND FURTHER
FROM THE TRACK OF THE LOW.
LONG TERM...
THU NIGHT...GALES ARE POSSIBLE.
SAT - SUN AM...GALES ARE LIKELY...WITH GUSTS NEAR STORM FORCE
OUTSIDE THE BAYS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 9 PM EST
THURSDAY FOR MEZ018-019-023-024.
WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR MEZ008-009-013-014.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 9 PM EST
THURSDAY FOR MEZ007-012-020>022-025>028.
NH...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 9 PM EST
THURSDAY FOR NHZ003>006.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 9 PM EST
THURSDAY FOR NHZ007>010-013-014.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 9 PM EST
THURSDAY FOR NHZ001-002.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 7 PM EST
THURSDAY FOR ANZ151-153.
GALE WARNING FROM MIDNIGHT TONIGHT TO 7 PM EST THURSDAY FOR
ANZ150-152-154.
&&Hazardous weather outlook, Feb 29, 3:45 AM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 345 AM EST WED FEB 29 2012 MEZ008-009-013-014-010845- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN- SOUTHERN SOMERSET- 345 AM EST WED FEB 29 2012 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. MEZ007-012-020>022-025>028-NHZ001-002-010845- NORTHERN OXFORD-SOUTHERN OXFORD-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- 345 AM EST WED FEB 29 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. MEZ018-019-023-024-NHZ003>006-010845- INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- 345 AM EST WED FEB 29 2012 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. NHZ007>010-013-014-010845- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 345 AM EST WED FEB 29 2012 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. ANZ151-153-010845- PENOBSCOT BAY-CASCO BAY- 345 AM EST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. ANZ150-152-154-010845- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 345 AM EST WED FEB 29 2012 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 4:04 AM EST | Small Craft Advisory | GYX | 6 days | |
| Feb 29, 4:29 AM EST | Winter Storm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 41 hr |
| Feb 29, 4:29 AM EST | Winter Weather Advisory | GYX | Androscoggin, Kennebec, Knox, Lincoln, Oxford, Sagadahoc and 1 more | 11 hr |
| Feb 29, 3:19 PM EST | Winter Weather Advisory | GYX | Somerset | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.